> top > docs > PubMed:26628483

PubMed:26628483 JSONTXT

TIAB (Title and Abstract)
Severe post-treatment leukopenia associated with the development of encephalopathy following ifosfamide infusion.
Ifosfamide has been shown to be associated with encephalopathy in 10-40% of patients. Although it is a well-documented toxicity associated with ifosfamide therapy, an anecdotal upsurge in its occurrence at our institution prompted us to review ifosfamide usage. A 1-year single-center retrospective study was performed to assess the incidence of and potential risk factors for ifosfamide-induced encephalopathy (IIE). A total of 28 inpatients received ifosfamide-based chemotherapy over 47 separate treatment sessions. During those treatment sessions, seven cases of IIE (14.9%) were observed, which presented a significant increase compared with historical data from our institution (≤3.3%). On the basis of these data, we switched from the ifosfamide product made from Sicor's liquid formulation for injection to that made from a different manufacturer's powder formulation for injection in 2010. Since this switch in the ifosfamide formulation was made, we have observed a reduction in the rate and severity of IIE at our institution. It is noteworthy that the infusions associated with encephalopathy showed a significantly higher degree of post-treatment leukopenia compared with those that did not. In the absence of chromatography analysis and/or potency analysis, we could not definitely attribute the high rate of IIE observed in our study to the liquid ifosfamide formulation; nevertheless, practitioners should be more vigilant about unexpected rates of chemotherapy adverse events when switching to a different manufacturer's product. We have also observed an association between severe post-treatment leukopenia and the development of IIE, which has not been reported previously.

projects that include this document

Unselected / annnotation Selected / annnotation